MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D10X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D10X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31250170S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "periprosthetic fracture was confirmed near the gamma3 nail.The initial surgery date was unknown as it was performed another hospital and there was no data confirmed while over 10 years has been past from the initial surgery.".
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since provided sequence of x-ray images present a bone fracture out of the area of initial treatment.As per event description ¿the initial surgery date was unknown as it was performed at another hospital and there was no data confirmed while over 10 years has been past from the initial surgery¿ with given details no deficiency for the g3 nail was identified and a link between current occurred fracture and initial nail treatment could not be verified.As pointed out by the labelling ¿the devices are non-active implants intended to provide temporary stabilization for bones or bone fragments¿these devices are intended only to assist healing and are not intended to replace normal bone structures¿ expected lifetime section is referring as follows ¿the lifetime for internal fixation devices is defined by their function in the human body.Internal fixation devices for osteosynthesis are intended to keep bone fragments/segments in a correct anatomical position until reliable bone consolidation is achieved.Adverse effects are clearly pointed out in the ifu and in most instances rather patient related than device related.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
As reported: "periprosthetic fracture was confirmed near the gamma3 nail.The initial surgery date was unknown as it was performed at another hospital and there was no data confirmed while over 10 years has been past from the initial surgery.".

Brand Name
GAMMA3 - TROCHANTERIC NAIL KIT, TI D10X170MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22496738
Report Number0008031020-2025-01078
Device Sequence Number8615497
Product Code HSB
UDI-Device Identifier04546540375063
UDI-Public04546540375063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number31250170S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale